Badges (2)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (46)

Thu, Aug 29 3:28pm · Palpitations in Heart Rhythm Conditions

Lot's of good advice and support, as usual, from the folks on this forum. I would like to especially point out the advice of Sue225, who I believe was offering the same advice I gave in my post. And that is, quite simply, this: If you feel there is "something" going on with your heart, either for the first time or if, like me, something you've learned to live with for 30 years, do not waste any time bringing this to the attention of a cardiologist. Even if your cardiologist told you 5 or 10 years ago it was "nothing to worry about." IF IT HAS CHANGED YOU NEED TO LET YOUR CARDIOLOGIST KNOW! When my palpitations changed after 30+ years, I immediately saw my cardio, which lead to stress tests, Holter and ZIO monitors, medications, a cardiac catheterization, more medications and eventually, just this past March, to a cardiac ablation. I am definitely NOT saying that if you've been diagnosed with palpitations, that MY experience is what you have to look forward to. My doctor made it clear to me that even my 30+ years of palps was NOT the cause of me developing AFIB in my 60's. I realize this is redundant, but my experience taught me that when, OR IF, any cardiac issues you have changes, let your cardiologist know as soon as possible. I want to end this on a really positive note……it has been almost 6 months since my ablation and aside from the first week post surgery, I have had ZERO episodes of AFIB, no palps and no PVC's. For the first time in 30 years and at the age of 68, the only time my heart "goes wonky" is when one of those monstrous spiders runs across my rug! I wish you all the very best and try not to stress…….what "modern" medicine can do these days is nothing short of miraculous.

Wed, Aug 28 7:21pm · Palpitations in Heart Rhythm Conditions

Many things can trigger heart palps, but the only way you will know for certain what is causing them is to see a cardiologist. He/she will first determine if what you're feeling is actually a palpitation. These can also be known as PVC's or PAC's and it will take the doctor to explain the difference and what they may mean. Everybody experiences palps/PVC's or PAC's from time to time. Many people are not even aware of them. I was aware of a "flip-floppy" feeling in my chest every once in awhile starting as a teenager. In my 50's they became far more frequent and the flip-flop feeling changed to a continuous rapid and irregular heart rate. I was diagnosed with AFIB and my story goes on from there, but that is for another time. You don't say how old you are and that can make a big difference. If these palps are really upsetting you, or causing you to feel stress, then see your doctor. Just know that the VAST majority of these heart "things" are totally benign and aside from being annoying, present no danger to your heart nor do they indicate underlying heart disease. But…..the ONLY one who can tell you what is going on for sure is a cardiologist. (Stress can trigger these, so keep that in mind) I'm sure you'll be fine! Welcome to the "Wonky Heart Club!"

Wed, Aug 14 1:52pm · Extra beat in Heart Rhythm Conditions

I know how extremely difficult it is to "cope and relax" when the issues are cardiac related. The best advice I can give you is simply don't give up until YOU are satisfied that everything that can be done HAS been done. Study your test results and ask questions about what you don't understand. (Which for me was virtually EVERYTHING) Write down your questions and concerns and take them with to your next appointment. If you don't understand the answer, ask the doctor to explain it in language you CAN understand. I very seldom recommend anyone Google health issues as that is the equivalent of entering the 7th Circle of Hell (and hypochondria) BUT……..there ARE two sites I highly recommend for excellent information that is completely accurate, up to date and written in such a way that lay people can understand. The Mayo Clinic and The Cleveland Clinic. Both sites will give you excellent advice about what to discuss with your doctor. I truly believe you're going to be just fine, and whatever you need to do to "cope and relax" until you see your cardio again, DO IT!

Mon, Aug 12 8:55pm · Extra beat in Heart Rhythm Conditions

jadillow…….your original post focused on three concerns you were having which included 1) extra beats 2) cold sweats and 3) localized chest pain on left side. You were given a very thorough cardiac work-up in which nothing emergent was found. If there HAD been, you would have been sent for further testing, and regular follow ups. That you wore a Holter monitor for 21 days would have caught virtually any irregularity. But you are still not convinced. Hopefully your upcoming visit will give you more answers. If not, then it's time for a second opinion. I wish you the very best and trust me, I understand your anxiety. Keep us posted.

Mon, Aug 12 4:05pm · Extra beat in Heart Rhythm Conditions

jadillow….I have quite a few heart issues. Most recently (Oct.2018) I was diagnosed with AFIB which lead to an ablation in March. A month or two later, I began having pain in my right side that radiated to back, under my right shoulder blade and sometimes behind sternum. (I also have some GERD issues) I have panic disorder and was told these pains were triggered by my cardiac anxiety. About a month later I had a CT scan and was told by the gastroenterologist I have gallstones that, right now, are not real bad but can, occasionally, cause the type of pains I was having. (I was told by this doctor that eventually I WILL have to have my gallbladder removed) He is now on my roster of doctors I see who are "keeping their eyes" on one thing or another. And now I've forgotten what the point was I was trying to make. Sorry, senior moment. I think it had something to do with doctors being too quick to lay the blame on anxiety. Of course these highly trained doctors and specialists have far greater knowledge than us lay people, but WE know our bodies better than they do. Maybe it IS anxiety. FINE! I'll gladly accept that diagnosis AFTER you have done your job and ruled out other possibilities. Just DO NOT blow me off because I have an anxiety disorder. I KNOW I'm the patient that is a pain in your butt, but the pains are REAL to ME. You told me the pains I was feeling were anxiety from my heart surgery, but the pictures I was shown of my gallstones were NOT imaginary…..my anxiety did not create them. I apologize if this post turned into a rant that was totally off point, but I do want to say that we must now become our own advocates. Once it's written in our charts that "THE PATIENT IS ANXIOUS," unless we are extremely lucky to have a very compassionate doctor, we might as well just go home. You asked if anyone had a suggestion. My suggestion is to remain open to the idea that your anxiety COULD be the problem, but discuss possible tests to rule our other issues for peace of mind. It's no skin off your doctor to order some tests. It may bruise his/her ego. Oh well. Being told it's "just anxiety" can do a lot worse than bruise MY ego. (I'm not crazy. My mother had me tested!)

Sat, Aug 10 11:46am · Palpitations in Heart Rhythm Conditions

Whether you need to continue with the beta blockers for life is something only your cardiologist is going to be able to determine. I have been on BB's for PVC's for years, but was diagnosed with AFIB last year. Long story short, I ended up having an ablation and three months post that surgery, I began having PVC's again, so my EP upped my dosage of beta blockers from 75mg to 100mg. That was 2 months ago and I could definitely tell I was more tired than normal, but now I believe my body has adjusted to the increase and I am now unaware of unusual tiredness. (Please note I said "unusual tiredness!" I am ALWAYS tired!) I take quite a few medications and every single one of them lists "fatigue" as a common side effect. I think just about every drug known to man causes fatigue! It's also very common for many of the issues we take meds for list fatigue as one of its symptoms. Speaking only for myself, since several of the issues for which I take meds are "incurable," (NOT TERMINAL) and taking medication is the only way to improve my quality of life, I have had to accept that feeling tired is just another issue I must learn to live with. Option B is just not acceptable to me right now. I hope things work out for you.

Fri, Aug 9 1:49pm · Palpitations in Heart Rhythm Conditions

I would strongly recommend you ask your GP for a referral to a cardiologist since you have been diagnosed with mild mitral valve regurgitation. Some people, especially those with mild regurgitation, might not need treatment, but the condition MAY require monitoring by your cardiologist. You may need regular evaluations, with the frequency depending on the severity of your condition. It's better to be safe then sorry……….

Mon, Aug 5 2:02pm · Blood thinners for A-fib in Heart Rhythm Conditions

Some antacids like Pepto Bismal can turn your stools dark. There is a real difference between a dark stool and one from internal bleeding. If you are bleeding internally, your stool will look like "tar" and often have blood on it. If you have any doubt, don't flush and call your doctor who most likely will have you take a small sample to the lab. A thoroughly washed pill bottle about 1/4 full is more than enough. Also check your urine. Really dark urine can be an indication of blood, but also be aware that many foods and other medications can affect how your stool and urine look. This needs to be discussed with your doctor as soon as possible.